Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 25, NWS San Diego, CA

September 18, 2025San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Sep 18, 2025, 5:26 PM PDT for San Bernardino County, California. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2025, 5:26 PM PDT (00:26 UTC)
Expired
Sep 18, 2025, 7:09 PM PDT
In force
103 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 85 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

624 
WGUS56 KSGX 190026
FFWSGX
CAC071-190300-
/O.NEW.KSGX.FF.W.0025.250919T0026Z-250919T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
526 PM PDT Thu Sep 18 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 800 PM PDT.

* At 526 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Additional rainfall amounts up 
  to 1 inch are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Apple Valley, Lucerne Valley, Hwy 247 Between Lucerne Valley And 
  Barstow and northwestern Johnson Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3449 11708 3478 11709 3474 11649 3440 11666

FLASH FLOOD...RADAR INDICATED

$$

CSP
1 follow-up statement
908 
WGUS76 KSGX 190209
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
709 PM PDT Thu Sep 18 2025

CAC071-190219-
/O.CAN.KSGX.FF.W.0025.000000T0000Z-250919T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
709 PM PDT Thu Sep 18 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SAN BERNARDINO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 200 AM PDT Friday for a 
portion of Southwest California.

&&

LAT...LON 3449 11708 3478 11709 3474 11649 3440 11666

$$

CSP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 1:50 PM PDT, 3 hours 36 minutes earlier.

Area forecast discussion, Sep 18, 1:50 PM PDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
150 PM PDT Thu Sep 18 2025

.SYNOPSIS...
Tropical remnants will continue to move through the area this
evening with scattered showers and thunderstorms across inland
areas. There will be gradual drying and warming for Friday and
Saturday. An area of low pressure will form off the coast by early
next week. This may help funnel more tropical moisture into the
area, but timing and placement of any showers is uncertain. The
latter half of next week will be drier as an area of high pressure
moves over the region.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Convection is beginning to occur across portions of the mountains
and deserts this afternoon, heaviest occurring in the San Diego
and Riverside County mountains. Hi-res models continue to show
scattered areas of storms across the mountains and deserts through
this evening, where rain rates over one inch are possible. Under
any heavier cells, some low water crossings in the deserts and
other areas may see localized flooding. Most areas west of the
mountains may see a rogue shower, but most places will remain dry
through tonight. Storms over the mountains and deserts will begin
to subside before midnight. Tropical moisture may be leftover on
Friday for a couple of remnant showers to remain across the LA
Basin and points north, though most hi-res models are not
depicting very much in the way of precipitation. The area of
tropical moisture will push further inland across the western part
of the country, leaving the area completely dry by Saturday.

An area of low pressure will develop off of the coast by Sunday,
lingering around that area into early next week. The placement of
this system will be crucial in if we see anymore tropical
moisture. Some models suggest that this low combined with an area
of high pressure to the southwest will help funnel in tropical
moisture into the area, which may warrant some light showers
across the region by Sunday and Monday. The best chance of showers
look to be across western San Diego County. Otherwise, dry weather
will prevail for most this weekend into early next week with high
temperatures near average and slightly more humid than normal.
Models begin to diverge by the latter half of next week. By
Tuesday and Wednesday, high pressure may expand over the region,
bringing further warming. The area of high pressure may stick
around into the end of the week but a trough may move through the
Pac NW, providing a cooler weather pattern. The marine layer will
return to our region by this weekend into next week with
night/morning low clouds within 20 miles of the coastline.

&&

.AVIATION...
182000Z....Coast/Valleys...-SHRA with isolated TSRA will continue to
be possible through tonight, although chances are lower than this
morning. Cloud bases will remain between 8000-10000ft MSL for much
of the day. Any precipitation should come to an end by 06z Friday.
Patchy lower clouds around 900-1500ft MSL possible late tonight into
Friday morning generally after 10z and clearing by 16-17z.

.Mountains/Deserts...Higher terrain intermittently obscured with
SHRA/TSRA chances through the evening. Bases generally above 10000ft
MSL but in areas of heavier RA, bases could briefly lower to around
3000ft MSL with VIS 1-5SM. TSRA could produce strong up/downdrafts,
frequent lightning, and CB tops to 35 kft along with gusty and
erratic winds at the surface. The widespread precip moves out to the
north tonight into Friday morning, with additional SHRA/TSRA chances
again over the mountains for Friday afternoon.

&&

.MARINE...There is a low chance of thunderstorms (5-10%) through
this evening. Any storm could briefly produce lightning, gusty
erratic winds, and choppy seas. Otherwise, no additional hazardous
marine conditions are expected through Monday.

&&

.BEACHES...There is a low chance of lightning (5%) through tonight.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for Apple and Lucerne Valleys-
     Coachella Valley-Riverside County Mountains-San Bernardino
     County Mountains-San Diego County Deserts-San Diego County
     Mountains-San Gorgonio Pass near Banning.

PZ...None.

&&

PUBLIC...APR
AVIATION/MARINE...Zuber

In the hours before

Local storm report, Sep 18, 4:26 PM PDT, 1 hour before
Preliminary Local Storm Report
National Weather Service San Diego CA
426 PM PDT Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Landslide        6 NNW Forest Falls      34.16N 116.95W
09/18/2025                   San Bernardino     CA   Dept of Highways

            San Bernardino County reported mudslides
            blocking SR-38 from Valley of the Falls to
            the bottom of South Fork.

&&

LEV
Local storm report, Sep 18, 4:35 PM PDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
435 PM PDT Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Tstm Wnd Gst     4 SW Palm Desert        33.69N 116.41W
09/18/2025  M62 MPH          Riverside          CA   Mesonet

            SCE Painted Canyon Rd observation station
            reported wind gust of 62 mph.

&&

LEV
Local storm report, Sep 18, 4:37 PM PDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
437 PM PDT Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     Tstm Wnd Gst     1 SW Palm Desert        33.72N 116.39W
09/18/2025  E56 MPH          Riverside          CA   Mesonet

            GW2765 Palm Desert obs reported wind gust of
            56 mph.

&&

LEV
Local storm report, Sep 18, 4:41 PM PDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
441 PM PDT Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     Tstm Wnd Gst     2 W Borrego Springs     33.26N 116.40W
09/18/2025  E64 MPH          San Diego          CA   Mesonet

            Anza Borrego Desert State Part Observation
            Station reported wind gust of 64 mph.

&&

LEV
Local storm report, Sep 18, 4:45 PM PDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
445 PM PDT Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Landslide        4 WSW Forest Falls      34.06N 116.97W
09/18/2025                   San Bernardino     CA   Public

            Mudslide reported near the Oak Glen
            Steakhouse.

&&

LEV
Local storm report, Sep 18, 4:50 PM PDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
450 PM PDT Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     Landslide        4 ENE Yucaipa           34.05N 116.98W
09/18/2025                   San Bernardino     CA   Fire Dept/Rescue

            Report of mudslide and debris flow with
            powerlines compromised. This has caused Oak
            Glenn Rd to be closed from Chagall to Potato
            Canyon.

&&

LEV

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 5:05 PM PDTFlash Flood Warning Considerable damage threatSGXRiverside, San Diego85 min
Sep 18, 5:31 PM PDTSpecial Weather StatementSGX29 min
Sep 18, 7:53 PM PDTAreal Flood AdvisorySGXRiverside, San Diego59 min
Sep 18, 8:15 PM PDTSpecial Weather StatementSGXRiverside45 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.